MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW); CATHETER, PERCUTANEOUS, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW); CATHETER, PERCUTANEOUS, CUTTING/SCORING
Model Number 2332-8040
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code Atherosclerosis (1728)
Date of Event 06/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient's dob, age at time of event, or weight is unknown.This information was not available from the facility.The angiosculpt device was unable to deflate.Additional intervention was required to remove from the patient, thus resulted in a prolonged procedure.Patient information regarding relevant tests/laboratory data, or medical history is unknown.This information was not available from the facility.The angiosculpt device returned for evaluation.Visual examination found a distal bond peel with three leaflets lifted, but remained intact to the device.The balloon appeared to be deflated and the transition tubing was wrinkled.During functional testing, the balloon was unable to inflate even after multiple attempts.Under microscopic inspection, the inner member inside the proximal balloon was stretched and accordion.A needle was inserted at the proximal end of the balloon to inflate by using an adapter, connected to a syringe.The balloon was pressurized to 2 atm and a pinhole leak was observed at the distal end and was able to deflate.Due to the nature of the returned device, the balloon deflation issue could not be determined.Per the ifu, retained device component is listed as a possible adverse effect of the procedure.
 
Event or Problem Description
An 8 x 40 mm angiosculpt was used to treat the avf.The balloon was inflated to 12 atm and was unable to deflate.The tech pulled negative on a 20 cc syringe with no affect on the balloon.The 20 cc syringe was disconnected and replaced with a 60 cc syringe, with only a partial balloon deflation noted.The physician used a needle to puncture several holes through the patient to deflate the balloon, which resulted in partial deflation.However, with force the angiosculpt was pulled through a 7f introducer sheath and was able to be removed.No injuries were sustained by the patient.

Brand Name
ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW)
Common Device Name
CATHETER, PERCUTANEOUS, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
MDR Report Key7671929
Report Number3005462046-2018-00014
Device Sequence Number751834
Product Code PNO
UDI-Device Identifier00813132022204
UDI-Public00813132022204
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K150634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/13/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/01/2020
Device Model Number2332-8040
Device Catalogue Number2332-8040
Device Lot NumberG17050055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2018
Initial Report FDA Received Date07/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Date Report Sent to FDA01/01/2005